Unlimited access >

Cancer meds are kicking my butt

Ibrance stopped working so now on everolimus and exemestane (sp?) having nausea, hives, burning pee, no appetite and so weak. Emailed the doctor today. Metastatic breast cancer. Anybody else ever taken these drugs?

4 Likes

I have nothing helpful to offer, but wanted to let you know I am sad you are dealing with this. Jingling for improvement for you.

Hugs, Rebecca

4 Likes

More big hugs and jingles for you. I hope your doctor can offer something for the side effects. :heart:

1 Like

:chains::chains::chains::chains::chains::chains:
JINGLING for your Onco Doc to help you find a resolution to these myriad side effects.
{{HUGS}}

2 Likes

So sorry to hear that you’re having such awful side effects. I’ve been on exemestane since 2015, when I was diagnosed with MBC. For me, the side effects; mostly head aches, bone pain and fatigue, diminished after the first 6 months. The body reacts and then adapts. I don’t have any experience with the other drug you’re taking. The best advice I can give you may is to start moving and exercising no matter how counterintuitive and difficult that may feel initially. Walking, yoga, Pilates, riding and more riding have saved me. Sending jingles.

14 Likes

Sending prayers and jingles, too. When I was on chemo, I had burning in my groin area. Ice packs helped.

Thanks Roo that helps.

2 Likes

Doc said I can cut back the dosage so I can get a bit of a break. A little scary because I want the medicine to be able to fight the cancer but how I have been feeling is no way to live. Thanks all for your support.

10 Likes

Hugs, jingles, and strengthening vibes your way. Maybe try Reiki as an adjunctive therapy?

2 Likes

Big hugs!!!

I am so sorry you are going through this @HPFarmette.

1 Like

How often is your chemo? Glad your oncologist can adjust the dose for you. Is there a certain period of time you have to be on this regimen for?
Many hugs and prayers for you. I hope you have supportive family and friends too.

2 Likes

It’s a pill which they were gradually ramping up to 10 mg. That would be 4 pills but they are letting me cut back to one per day. A little scary because I want to fight those tumors (new ones appeared that tells us the Ibrance stopped working). I only get injections periodically and they are not bad.
Roo said she has been on in since 2015 which gives me hope. That’s a long time in this game, the 5 year survival rate is 30 percent. She also said 6 months to acclimate to it. So that makes me want to tolerate all this. I guess I would be on it forever if it works - if next scans are good. I get full body scans every 3 months.

12 Likes

Thinking of you ~ Jingling for you ~ ((hugs)) laced with strength & comfort ~ AO ~

3 Likes

I don’t know if this is a thing in oncology, but in psychiatry and medicine in general, we can test for the enzymes which metabolize specific drugs. Sometimes someone might only have one copy of a gene, instead of two, and they are unable to completely metabolize the drug. The result is that they are essentially getting a higher dose, along w more side effects. If your oncologist can do this testing, you will know exactly how your body metabolizes the drugs. If you are a slow metabolizer, you can confidently go on a lower dose. https://www.ncbi.nlm.nih.gov/pmc/articles/PMC8871547/

7 Likes

They are supposedly able to deal with chemo side effects so much better these days. I’ll find out soon with my husband (stage II bladder cancer). Can your doctors help address side effects for these meds too even though it’s not traditional chemo type treatments? Is your RBC count okay? I know the fatigue from these meds is one of the hardest to combat.
(((Hugs)))

2 Likes

So sorry you’re feeling poorly and that you’re dealing with this!!

2 Likes

the other thing which I forgot to mention is that drugs can interfere w each others metabolism, so that one drug increases or decreases the amount of drug #2. There are drug interaction checkers online, you plug in all drugs you take and it will show you any interactions. Chemo is the worst; hope you get some relief soon.

2 Likes

Vibes headed your way…hope you get some relief

1 Like

I’m so sorry that side effects are hard. Praying that you feel a bit better with the meds, and that you find a dosage that is optimal for your situation.

2 Likes